Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 56, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 22, 2016, 9:54 AM MST for Coconino County, Arizona. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2016, 9:54 AM MST (16:54 UTC)
- Expired
- Sep 22, 2016, 5:45 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 125 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 366 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
841
WGUS55 KFGZ 221722
FFWFGZ
AZC005-230045-
/O.NEW.KFGZ.FF.W.0056.160922T1654Z-160923T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
954 AM MST THU SEP 22 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 545 PM MST THURSDAY
* AT 947 AM MST...AUTOMATED RIVER GAUGES INDICATED FLASH FLOODING
ON THE PARIA RIVER IN UTAH.
FLOOD WATERS ARE MOVING DOWN THE PARIA RIVER AT HIGHWAY 89 IN UTAH.
THIS WATER WILL MOVE DOWN THE PARIA RIVER TO THE COLORADO RIVER NEAR
LEES FERRY. THE FLOOD CREST IS EXPECTED TO REACH THE COLORADO RIVER
BETWEEN 3 PM AND 5 PM MST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT
ENTER SLOT CANYONS IN THIS AREA.
&&
LAT...LON 3696 11168 3686 11158 3686 11159 3700 11191
3700 11179
$$
MAS1 follow-up statement
314
WGUS75 KFGZ 222041
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
141 PM MST THU SEP 22 2016
AZC005-230045-
/O.CON.KFGZ.FF.W.0056.000000T0000Z-160923T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
141 PM MST THU SEP 22 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR
COCONINO COUNTY...
AT 137 PM MST...THE AUTOMATED RIVER GAUGE AT HIGHWAY 89 IN UTAH
INDICATED THAT FLOODING WAS STILL OCCURRING IN THE PARIA RIVER. THE
PEAK FLOW WAS OVER 6000 CFS AND HAS DROPPED SINCE THEN. THIS FLOOD
CREST WILL MOVE DOWN THROUGH PARIA CANYON ALL THE WAY TO THE
COLORADO RIVER NEAR LEES FERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT
ENTER PARIA CANYON!
&&
LAT...LON 3696 11168 3686 11158 3686 11159 3700 11191
3700 11179
$$
MASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 9:40 AM MST, 14 minutes earlier.
Area forecast discussion, Sep 22, 9:40 AM MST, 14 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 940 AM MST THU SEP 22 2016 .SYNOPSIS...Expect windy conditions today, with a line of showers and thunderstorms moving west to east through early tonight. Some storms may become severe, especially west of Flagstaff. Cooler and drier conditions will develop on Friday, with continued dry and slightly warmer daytime temperatures over the weekend. && .DISCUSSION...Strong low pressure center is currently over far northern California and southwestern Oregon this morning. The associated cold from is just northwest of Ely, NV and has passed Tonopah, NV. A pre-frontal band of showers has been moving slowly across Yavapai and western Coconino County this morning. HRRR depicted this band...and another stronger band developing and moving into northwestern Coconino county by late this afternoon. Current forecast may need a few minor adjustments. && .PREV DISCUSSION /430 AM MST/...A relatively deep upper low entering the northwestern Great Basin this morning will bring increasing dynamics and shear to the area today and tonight. A moisture plume that has been over western Arizona for a few days is already responding to this, with a line of showers and thunderstorms developing over Mohave County. This area of storms will move steadily east through the day, with a secondary area forming in the colder air late today and tonight. The combination of dynamics and shear, as well as cooling temperatures aloft, will cause a few severe thunderstorms to form today. The best location for this will be in the western and central portions of the CWA. In addition to the storms, expect fairly windy conditions ahead of the trough axis this afternoon. A few areas east of Flagstaff will flirt with advisory criteria, but we will hold off on any headlines for now. Cooler and drier conditions trail this system on Friday, with rising heights and a slight warming trend expected for the weekend and into early next week. && .AVIATION...For the 18Z package...SHRA/TSRA expected to increase from west to east ahead of a cold front today...with MVFR / local IFR conditions in showers and low clouds. Activity becoming more isolated 02Z-06Z, then mostly dissipating. SW winds 15-25KT gusts to 30-35KT most areas early evening. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS/Peterson AVIATION...JJ For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Sep 22, 5:50 AM MST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 550 AM MST THU SEP 22 2016 AZZ004>018-037>040-230400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 550 AM MST THU SEP 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING FROM THE NORTH WILL BRING WINDY CONDITIONS TO MANY AREAS TODAY. EXPECT SOUTHWEST WINDS FROM 15 TO 25 MPH WITH GUSTS FROM 30 TO 35 MPH. A FEW LOCATIONS EAST OF FLAGSTAFF MAY SEE GUSTS NEAR 40 MPH THIS AFTERNOON. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE FROM EAST TO EAST THROUGH THE DAY. SOME OF THESE STORMS MAY BECOME SEVERE. THE MOST LIKELY AREA TO SEE SEVERE STORMS WILL BE AREAS WEST AND NORTHWEST OF FLAGSTAFF. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BRIEFLY COLDER CONDITIONS WILL ARRIVE BEHIND THE FRONT FRIDAY. DRIER AND WARMER WEATHER WILL DEVELOP OVER THE COMING WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.